Indiana, 2005

Hail in Indiana, June 25, 2005

June 25, 2005 · NWS IND · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 25, 2:15 PM EST, 8 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 2:15 PM EST, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST SAT JUN 25 2005

.DISCUSSION...FCST FOCUS ON TEMPS AND PRECIP CHCS NEXT FEW DAYS.

SCT TSHRA HAVE DEVELOPED ALONG AXIS OF WEAK MOISTURE CONVERGENCE AND
MOST UNSTABLE CAPES PER SPC HOURLY MESO DATA. WEAK SHEAR...HI FRZG
LEVEL TRANSLATE TO MINIMAL SVR THREAT BUT LOCALLY HEAVY RAIN TO
OCCUR INTO EVENING HOURS AS STORMS NEARLY STATIONARY. TEMPS HAVE
TOPPED AS FCST IN LOW TO MID 90S WITH HEAT INDICES 95 TO 100.

ALL IN ALL WILL USE A BLEND OF ETA/GFS/NGM FOR TEMP GUIDANCE BUT
LEAN TOWARD GFS/FWC MINS WHICH HAVE BEEN VERIFYING SLGTLY BETTER AS
OF LATE.

PRECIP CHCS DIFFICULT TO PIN DOWN AS CURRENT CONVECTION OCCURRING IN
SUBTLE MESO FEATURES COMBINED WITH SYNOPTIC SCALE THERMODYNAMIC
SUPPORT. ETA AND GFS PUSH WEAK FNT INTO NRN INDIANA TNGT BUT WEAK IS
KEY AND THIS BEGINS LIFTING BACK NORTH SUNDAY. STILL MAY SERVE AS A
FOCAL SOURCE FOR AFTN CONVECTION SUNDAY IN NORTH CWA COMPARED TO
INDISCRIMINANT ISOLD CONVECTION ELSEWHERE SINCE ONLY SLGT CHG TO
SYNOPTICS SUNDAY VS TODAY. MODELS CONTINUE BRINGING HIGHER RH NW
INTO OUR REGION TUE FROM FLORIDA AREA. COMBINATION OF HIGHER RH AND
WEAK 500 TROF WILL BE SUPPORT FOR MORE ORGANIZED BUT STILL SCT
COVERAGE TUE. GFS AND EURO DIFFER SOME ON CDFNT ARRIVAL LATE THU.
GFS HAS SLOWED A BIT AND MORE IN LINE WITH ECMWF AND I HAVE LEANED
TO SLOWER SOLN ALSO. THIS TRANSLATES TO BEST CHC OF WDSPRD PCPN LATE
THU INTO THU NGT. GFS HINTS AT HEAVY PCPN DAY 7 BUT WILL STAY DRY
FOR NOW UNTIL WE SEE SHIFT AWAY FROM DROUGHT LIKE PATTERN WE HAVE
HAD IN RECENT WEEKS. SOMEWHAT COOLER AND LESS HUMID FRIDAY.

TEMPS...NO SIGNIFICANT CHANGE IN AIR MASS BEFORE FRIDAY. 500 HEIGHTS
FALL SOME AS RIDGE FLATTENS. SLIGHTLY HEAVIER CLOUD COVER TUE MAY
SUGGEST SLIGHT COOLING BUT WERE STILL TALKING UPPER 80S LOWER 90S
MOST DAYS TIL NEXT FRI. STILL WILL LIKELY SEE A FEW MID 90S ON SOME
DAYS THIS COMING WEEK IN WESTERN COUNTIES. WILL ALSO KEEP MINS NO
LOWER THAN UPPER 60S AS DEWPOINTS HOLD MID 60S TO LOW 70S DURING
DIURNAL TRENDS THIS WEEK. SHOULD MORE WIDESPREAD RAINS OCCUR TUESDAY
WE MAY SEE MID 70 DEWPOINTS MIDWEEK NEXT WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DRT
Hazardous weather outlook, Jun 25, 5:03 AM EST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 AM EST SAT JUN 25 2005

INZ021-028>031-035>049-051>057-060>065-067>072-261003-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
503 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

DAYTIME AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO PRODUCE HEAT
INDICES IN THE 95 TO 100 RANGE THIS AFTERNOON. IF YOU HAVE OUTDOOR
ACTIVITIES PLANNED, BE PREPARED FOR THE HEAT. WEAR LIGHT
WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK PLENTY OF
WATER AND TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR CONDITIONED
BUILDING. PROLONGED EXPOSURE AND EXERTION IN THE HEAT CAN BE
DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY. ALTHOUGH AN
ISOLATED STRONG WIND GUST IS POSSIBLE...MORE WIDESPREAD SEVERE
WEATHER WILL NOT OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

HEAT INDICES IN THE 95 TO 100 DEGREE RANGE WILL PERSIST SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE...MAINLY TUESDAY THROUGH THURSDAY
NIGHT. THE BETTER CHANCES FOR RAINFALL APPEAR TO BE ALONG AND AHEAD
OF A COLD FRONT THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

The radar

The Indianapolis radar (KIND), 63 km away, was scanning. The volume nearest the first event began at 04:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rush

When
June 25, 11:10 PM EST to 11:11 PM EST
Where
Rush County, 5 mi W of Rushville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.617, -85.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455026.